Alert archive / Kansas / Flash Flood Warnings in 2006

Flash Flood Warning 3, NWS Springfield, MO

April 23, 2006Bourbon County, Kansas; Vernon County, Missouri

NWS Springfield, MO issued this flash flood warning at Apr 23, 2006, 10:22 PM CDT for Bourbon County, Kansas; Vernon County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2006, 10:22 PM CDT (03:22 UTC)
Expired
Apr 24, 2006, 10:15 AM CDT
In force
12 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Bourbon County, KS, Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 240327
FFWSGF
KSC011-MOC217-241515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 PM CDT SUN APR 23 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOURBON COUNTY IN SOUTHEAST KANSAS.
  VERNON COUNTY IN WEST CENTRAL MISSOURI.

* UNTIL 1015 AM CDT MONDAY.

* AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.  
  LOCAL MEASURED OBSERVATIONS AND THE GENERAL PUBLIC INDICATED MINOR 
  FLOODING ACROSS VERNON AND BOURBON COUNTIES. HOWEVER...CURRENT     
  INDICATIONS HAVE THUNDERSTORMS MOVING INTO BOTH COUNTIES THROUGH   
  MIDNIGHT...WHICH WILL PRODUCE AN ADDITIONAL ONE TO TWO INCHES.     
  THIS WILL LEAD TO MORE FLOODING SINCE THE GROUND IS BECOMING       
  SATURATED FROM PREVIOUS HEAVY RAINFALL. THIS IS AN UPGRADE TO 
  THE PREVIOUS SMALL STREAM FLOOD ADVISORY FOR THE SAME COUNTIES.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...FORT SCOTT...NEVADA...FULTON...REDFIELD...SCHELL CITY...
  UNIONTOWN...WALKER...BRONAUGH...DEERFIELD...DEVON...GARLAND AND
  HAMMOND.

SOME MINOR STREET FLOODING HAS BEEN REPORTED AROUND NEVADA. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3803 9409 3766 9411 3768 9507 3803 9506

$$

JLT
5 follow-up statements
000 
WGUS73 KSGF 240424
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 PM CDT SUN APR 23 2006

KSC011-MOC217-241515-
BOURBON KS-VERNON MO-
1115 PM CDT SUN APR 23 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOURBON AND VERNON
COUNTIES UNTIL 1015 AM CDT MONDAY...

AT 1110 PM CDT...THE PUBLIC REPORTED THAT FLASH FLOODING WAS 
OCCURRING IN BOTH VERNON AND BOURBON COUNTIES. A LOCAL OBSERVATIONS 
FROM NEVADA REPORTED OVER FOUR INCHES OF RAIN HAD FALLEN SINCE 9 PM. 
ADDITIONAL MEASURED REPORTS FROM AROUND NEVADA WERE 1.55 INCHES ON 
THE WEST SIDE OF NEVADA...ON THE MARMATON RIVER...AND 2.42 INCHES 
FROM A LOCAL SCHOOL RAIN GAUGE IN NEVADA. ANOTHER FLOODING REPORT 
WAS OBSERVED SOUTH OF DEVON IN EASTERN BOURBON COUNTY WHERE HIGHWAY 
7 WAS IMPASSABLE.      

LOCAL RADAR CONTINUED TO INDICATE MORE THUNDERSTORMS MOVING INTO 
BOTH COUNTIES WHICH WILL PRODUCE AN ADDITIONAL ONE INCH OF RAIN 
BEFORE 1230 AM. THIS WILL LEAD TO MORE FLOODING SINCE THE GROUND IS 
ALREADY SATURATED AND FLOODING HAS BEEN REPORTED. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO 
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3803 9409 3766 9411 3768 9507 3803 9506

$$

JLT
000 
WGUS73 KSGF 240538
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 AM CDT MON APR 24 2006

KSC011-MOC217-241515-
BOURBON KS-VERNON MO-
1228 AM CDT MON APR 24 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOURBON AND VERNON
COUNTIES UNTIL 1015 AM CDT...

AT 1224 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN BOTH VERNON AND BOURBON COUNTIES. NUMEROUS 
LOW WATER CROSSINGS WERE FLOODED AROUND NEVADA...WITH SOME HIGHWAYS 
IMPASSABLE. LOCAL OBSERVATIONS AND MEASURED RAIN GAUGES IN THE CITY 
OF NEVADA INDICATED FOUR TO SIX INCHES OF RAIN HAD FALLEN SINCE 9 PM 
SUNDAY. LOCAL STREAMS AND RIVER LEVELS HAVE RISEN...AND WILL LIKELY 
RISE SIGNIFICANTLY OVERNIGHT. SOME LOCAL STREAMS AND CREEKS 
INCLUDING CEDAR...MILL...DRY WOOD AND CIMARRON WILL LIKELY BE RISING 
TO BANK FULL OVERNIGHT. 

THE HEAVIEST RAINFALL HAS ENDED IN THE WARNED AREA...HOWEVER EXPECT 
LIGHT TO OCCASIONAL MODERATE RAINFALL THROUGH 2 AM WITH AN 
ADDITIONAL ONE QUARTER TO ONE HALF INCH OF RAINFALL.

REMEMBER TO BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT 
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3803 9409 3766 9411 3768 9507 3803 9506

$$

JLT
000 
WGUS73 KSGF 240653
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 AM CDT MON APR 24 2006

KSC011-MOC217-241515-
BOURBON KS-VERNON MO-
143 AM CDT MON APR 24 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOURBON AND VERNON
COUNTIES UNTIL 1015 AM CDT...

AT 142 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT 
FLOODING ACROSS BOURBON AND VERNON COUNTIES. ALTHOUGH RAINFALL HAS 
TAPER OFF SINCE 1 AM...RAINFALL AMOUNTS OF THREE TO LOCALLY SIX 
INCHES FELL ACROSS PORTIONS OF VERNON AND BOURBON COUNTIES. THE 
HEAVIEST WAS CONCENTRATED NEAR NEVADA WHERE LOCAL RAIN GAUGES 
INDICATED FOUR TO SIX INCHES OF RAINFALL BETWEEN 9 PM AND MIDNIGHT. 
EXPECT SOME OF THE LOCAL STREAMS AND CREEKS TO RISE FOR THE NEXT 
SEVERAL HOURS AS RUNOFF CONTINUES. 

ANOTHER COMPLEX OF THUNDERSTORMS ACROSS SOUTH CENTRAL KANSAS WAS 
MOVING EASTWARD AT 40 MPH. AT THE CURRENT SPEED...AND IF THE COMPLEX 
HOLDS TOGETHER...EXPECT MORE HEAVY RAINFALL TO SPREAD ACROSS THE 
WARNED AREA TOWARD 6 AM. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3803 9409 3766 9411 3768 9507 3803 9506

$$

JLT
000 
WGUS73 KSGF 241028
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 AM CDT MON APR 24 2006

KSC011-MOC217-241515-
BOURBON KS-VERNON MO-
527 AM CDT MON APR 24 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOURBON AND VERNON
COUNTIES UNTIL 1015 AM CDT...

WHILE RAINFALL HAS TAPERED OFF SINCE 1 AM...RAINFALL AMOUNTS OF 
THREE TO LOCALLY SIX INCHES FELL ACROSS PORTIONS OF VERNON AND 
BOURBON COUNTIES LATE SUNDAY EVENING. THE HEAVIEST WAS CONCENTRATED 
NEAR NEVADA WHERE LOCAL RAIN GAUGES INDICATED FOUR TO SIX INCHES OF 
RAINFALL. IN ADDITION...A WEATHER SPOTTER IN NEVADA REPORTED IN 
EXCESS OF SIX INCHES OF RAINFALL. EXPECT SOME OF THE LOCAL STREAMS 
AND CREEKS TO REMAIN HIGH DURING THE NEXT SEVERAL HOURS AS RUNOFF 
CONTINUES. 

A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION 
BETWEEN 6 AM AND 7 AM. THIS ACTIVITY WILL BRING ANOTHER ONE HALF TO 
ONE INCH OF RAINFALL TO ALREADY SATURATED GROUND THROUGH THE MID 
MORNING HOURS. THIS WILL RESULT IN CONTINUED RUNOFF INTO LOCAL 
STREAMS AND CREEKS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3803 9409 3766 9411 3768 9507 3803 9506

$$

GAGAN
000 
WGUS73 KSGF 241535
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1033 AM CDT MON APR 24 2006

KSC011-MOC217-241545-
BOURBON KS-VERNON MO-
1033 AM CDT MON APR 24 2006

...FLASH FLOOD WARNINGS FOR BOURBON AND VERNON COUNTIES HAVE 
EXPIRED...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THERE WERE NO FLOODING 
PROBLEMS IN BOURBON OR VERNON COUNTIES AS OF 1030  AM. RAINFALL 
RATES HAVE ALSO DIMINISHED THROUGH LATE THIS MORNING. 
 
IF FLOODING WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW 
ENFORCEMENT AGENCY SO THAT THEY CAN RELAY YOUR REPORT TO THE 
NATIONAL WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3803 9409 3766 9411 3768 9507 3803 9506

$$

TERRY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 8:12 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 23, 8:12 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 PM CDT SUN APR 23 2006

...MESOSCALE CONVECTIVE DISCUSSION...
SLIGHT TORNADO POTENTIAL STILL EXISTS ACROSS SOUTHEAST KANSAS AND
WEST CENTRAL MISSOURI ALONG AND SOUTH OF QUASI-STATIONARY BOUNDARY.
00Z SPRINGFIELD RAOB MODIFIED FOR SOUTHEAST KANSAS WESTERN MISSOURI
SUGGESTS 100MB MIXED LAYER CAPES ON THE ORDER OF 1600 J/KG WITH A
0-3 STORM RELATIVE HELICITY OF 270 M2S2...AND A 0-1KM SRH ESTIMATED
AT AROUND 150 M2/S2. VERY LITTLE INHIBITION REMAINS WHILE
TEMPERATURES IN THE LOW 80S AND DEW POINTS IN THE LOW 60S WITHIN
AREAS OF THE OSAGE PLAINS SHOULD ALLOW STORMS TO BECOME ROOTED
WITHIN THE BOUNDARY LAYER EVEN AFTER SUNSET.

CRAMER

.DISCUSSION...
PREVIOUS DISCUSSION 245 PM.
A SHORTWAVE DISTURBANCE MIGRATING THROUGH THE LONGER WAVE RIDGE HAS
TRIGGERED SOME CONVECTION ACROSS SOUTHWEST MISSOURI THIS AFTERNOON.
CAPE FIELDS ARE RATHER LIMITED DUE TO THE LACK OF DEEP MOISTURE AND
GOOD AFTERNOON HEATING.  LAPSES RATES AND INSTABILITY WAS HOWEVER
BEGINNING TO INCREASE ACROSS EASTERN OKLAHOMA AND KANSAS...WHICH
SHOULD BE THE INITIAL AREA OF FOCUS FOR LATE AFTERNOON AND EVENING
CONVECTION.

STALLED OUT FRONT REMAINS POSITIONED FROM CENTRAL KANSAS INTO
CENTRAL MISSOURI...WHILE A LARGE SCALE UPPER CYCLONE HAS GRADUALLY
SHIFTED EAST INTO THE GREAT BASIN.  FORCING INTERACTIONS BETWEEN
THIS SURFACE FRONT AND UPPER CYCLONE WILL CREATE ACTIVE WEATHER OVER
THE NEXT 36 HOURS.  THESE STORMY CONDITIONS WERE THE PRIMARY
FORECAST CHALLENGE TODAY.

SHORT TERM (TONIGHT - TUESDAY MORNING)...
HEIGHT FALLS FROM APPROACHING UPPER CYCLONE WILL STRENGTHEN A
SURFACE LOW OVER KANSAS AND OKLAHOMA TONIGHT.  IN RESPONSE TO THIS
DEVELOPING SURFACE LOW...LOW LEVEL WIND FIELDS WILL STRENGTHEN AND
CREATE ENHANCED PRESSURE ADVECTIVE PROCESSES TONIGHT ALONG AND NORTH
OF THE STALLED OUT FRONT.  WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS KANSAS AND WESTERN MISSOURI...WITH THE POSSIBILITY OF
THIS ACTIVITY BECOMING AN ORGANIZED COMPLEX OF STORMS.  FORWARD
PROPAGATING CORFIDI VECTORS WOULD SUGGEST AND EASTWARD COMPONENT IN
A STORM COMPLEX MOVEMENT OVERNIGHT AND EARLY MONDAY MORNING...GIVING
WESTERN AND NORTHERN SECTIONS OF THE CWA BETTER CHANCES FOR RAIN
TONIGHT.

SEVERE THUNDERSTORM CHANCES WILL LIKELY INCREASE MONDAY AFTERNOON.
THE GFS WAS THE MODEL OF CHOICE...WHICH SUGGESTS THAT THE SURFACE
LOW BECOMES POSITIONED OVER EASTERN KANSAS DURING THE AFTERNOON.
MOST OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL REMAIN
WITHIN THE WARM SECTOR.  IF CLOUDS CAN THIN OUT WITHIN THIS WARM
SECTOR...STRONG INSTABILITY WILL LIKELY DEVELOP...FUELING SEVERE
THUNDERSTORMS.  SUFFICIENT WIND SHEAR WILL BE PRESENT FOR ORGANIZED
STORMS INCLUDING SUPERCELLS.  THESE STORMS WILL HAVE THE POTENTIAL
FOR A VARIETY OF HAZARDS INCLUDING TORNADOES IN THE LATE AFTERNOON
AND EVENING.  INCREASED POPS ACROSS THE ENTIRE AREA TO LIKELY.

LINGERING SHOWERS ARE POSSIBLE DURING THE MORNING HOURS OF TUESDAY
AS THE SYSTEM EXITS THE REGION.  HIGHER CHANCES FOR TUESDAY MORNING
WILL OCCUR ACROSS SOUTH CENTRAL MISSOURI...WITH LESSER CHANCES
ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS.

LONG TERM (WEDNESDAY - SATURDAY)...
COOLER TEMPERATURES AND DRY CONDITIONS CAN BE EXPECTED FROM TUESDAY
AFTERNOON THROUGH FRIDAY AFTERNOON.  DEEP NORTHWEST FLOW WILL ALLOW
THE FRONT TO RACE INTO THE GULF OF MEXICO...SHUTTING DOWN ANY
MOISTURE RETURN FOR A FEW DAYS.  BECAUSE OF THE GULF POTENTIALLY
GETTING SCOURED OUT...I WAS RELUCTANT TO GET TOO CARRIED AWAY WITH
RAIN CHANCES FROM FRIDAY NIGHT INTO SATURDAY.  KEPT ONGOING WX AND
POPS IN THE GRIDS FOR NOW...BUT WOULD THINK THE GFS QPF OUTPUT FOR
THESE PERIODS WILL LIKELY LESSEN WITH FUTURE RUNS.

WITH FULL SUNSHINE...I WENT A FEW DEGREES ABOVE GUIDANCE FOR
AFTERNOON HIGHS EACH DAY.  WITH DRY SOILS FROM THE ONGOING
DROUGHT...GUIDANCE NUMBERS HAVE BEEN CONSISTENTLY TOO HIGH OVER THE
LAST SEVERAL DAYS.

CRAMER

&&

.AVIATION...

FOR THE 00Z TAFS...A COMPLEX OF THUNDERSTORMS DEVELOPING ACROSS
SOUTH CENTRAL KANSAS AND A PORTION OF THE PANHANDLE OF TEXAS AND
OKLAHOMA WILL BE THE MAIN HAZARD THROUGH THE NEXT 6 TO 12 HOURS.
CURRENT TIME LINE INDICATES THIS ACTIVITY WILL BE MOVING INTO FAR
WESTERN MISSOURI AFTER 05Z IF IT HOLDS TOGETHER. SOME EARLY
INDICATIONS (REGIONAL RADAR) OF A BOWING SEGMENT DEVELOPING WITH THE
THUNDERSTORMS WEST OF WICHITA THIS EVENING. THIS MAY BE THE KEY IF
THEY CAN MAINTAIN ENOUGH INSTABILITY TO DEVELOP INTO A CONVECTIVE
COMPLEX (MCC/MCV) AND MOVE ACROSS THE OZARKS OVERNIGHT. IF THIS
HAPPENS...LOW IFR CEILINGS AND VISIBILITIES WILL LIKELY OCCUR. AT
THIS TIME...HAVE CONTINUED VFR CONDITIONS WITH THUNDERSTORMS IN THE
VICINITY AFTER 5Z FOR KJLN...AND 6Z FOR KSGF. JLT

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 23, 8:29 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
829 PM CDT SUN APR 23 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
829 PM CDT SUN APR 23 2006

...SEVERE THUNDERSTORMS POSSIBLE ACROSS THE MISSOURI OZARKS AND
SOUTHEASTERN KANSAS TONIGHT AND MONDAY...

THIS HAZARDOUS WEATHER
OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

 WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS CONTAINING HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING
 WINDS IN EXCESS OF 60 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING.

 THERE WILL BE SOME POTENTIAL FOR TORNADOES FOR AREAS WEST OF A LINE
 FROM WARSAW TO SPRINGFIELD TO BRANSON TONIGHT.

 AREAS AFFECTED AND TIMING:

 SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA
 THROUGH TONIGHT. THE LARGEST COVERAGE IN STORMS AND THE MOST
 INTENSE STORMS WILL BE NORTH OF A LINE FROM JOPLIN TO SPRINGFIELD
 TO FORT LEONARD WOOD. THERE IS A SLIGHT RISK FOR TORNADOES FOR
 AREAS WEST OF A LINE FROM WARSAW TO SPRINGFIELD TO BRANSON.

 DISCUSSION:

 LOW PRESSURE CONTINUES TO DEVELOP OVER KANSAS THIS EVENING.
 MEANWHILE A STALLED OUT FRONT REMAINS POSITIONED FROM CENTRAL
 KANSAS THROUGH CENTRAL MISSOURI. MOISTURE CONTINUES TO INCREASE
 ACROSS THE REGION...WHICH WILL INTERACT WITH THE  STATIONARY FRONT
 TO CREATE SHOWERS AND STORMS THROUGH TONIGHT.  DUE TO INCREASING
 WIND SHEAR TONIGHT ACROSS SOUTHEAST KANSAS AND SOUTHWEST
 MISSOURI...THERE WILL BE SOME POTENTIAL FOR  SUPERCELL
 THUNDERSTORMS INCLUDING TORNADOES. THE PRIMARY HAZARDS WITH MOST OF
 THE STORMS LARGE  HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO
 GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM EARLY MONDAY
 MORNING THROUGH MONDAY NIGHT. INSTABILITY WILL INCREASE MONDAY AFTERNOON
 AS THE FRONT BEGINS TO PUSH ACROSS THE AREA. STRONG INSTABILITY
 AND SUFFICIENT WIND SHEAR WILL SUPPORT THE POTENTIAL OF SEVERE
 THUNDERSTORMS. THE GREATEST RISK OF SEVERE WEATHER WILL EXTEND
 FROM SOUTHEAST KANSAS ACROSS FAR SOUTHERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR AREAS WEST OF
 HIGHWAY 65 THIS EVENING BEGINNING AT 900 PM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, Apr 23, 6:51 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             20 W CABOOL             37.12N 92.46W
04/23/2006  E0.88 INCH       WRIGHT             MO   CO-OP OBSERVER

&&

GCLAYCOM
Special weather statement, Apr 23, 9:26 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 PM CDT SUN APR 23 2006

MOZ068-240330-
HICKORY-
926 PM CDT SUN APR 23 2006

...SIGNIFICANT WEATHER ALERT FOR HICKORY COUNTY UNTIL 1030 PM CDT...

AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEAUBLEAU...OR 10 MILES WEST OF HERMITAGE...
AND MOVING EAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR WHEATLAND BY 935 PM CDT.
  NEAR HERMITAGE BY 945 PM CDT.

SMALL HAIL IS EXPECTED WITH THIS STORM.

CRAMER
Local storm report, Apr 23, 9:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
935 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             1 S HORTON              37.96N 94.36W
04/23/2006  E1.00 INCH       VERNON             MO   LAW ENFORCEMENT

&&

GCLAYCOM
Local storm report, Apr 23, 10:07 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             2 E HERMITAGE           37.94N 93.28W
04/23/2006  E1.00 INCH       HICKORY            MO   LAW ENFORCEMENT

&&

GCLAYCOM
Local storm report, Apr 23, 10:13 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HAIL             NEVADA                  37.84N 94.35W
04/23/2006  E1.00 INCH       VERNON             MO   LAW ENFORCEMENT

&&

PM
Local storm report, Apr 23, 10:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1017 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             2 S CROSS TIMBERS       38.00N 93.23W
04/23/2006  E1.00 INCH       HICKORY            MO   LAW ENFORCEMENT

&&

PM

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 10:24 PM CDTSevere Thunderstorm WarningSGFBourbon66 min
Apr 23, 10:56 PM CDTSevere Thunderstorm WarningSGFCrawford49 min
Apr 23, 11:02 PM CDTTornado WarningSGFBourbon41 min
Apr 23, 11:22 PM CDTSevere Thunderstorm WarningSGFCherokee68 min
Apr 24, 12:11 PM CDTFlash Flood WatchSGFBourbon, Cherokee, Crawford11 hr
Apr 23, 8:33 PM CDTSevere Thunderstorm WarningSGFVernon57 min
Apr 23, 9:18 PM CDTSevere Thunderstorm WarningSGFMorgan17 min
Apr 23, 9:21 PM CDTSevere Thunderstorm WarningSGFMiller39 min
Apr 23, 9:48 PM CDTSevere Thunderstorm WarningSGFHickory57 min
Apr 23, 10:01 PM CDTSevere Thunderstorm WarningSGFVernon59 min
Apr 23, 11:07 PM CDTSevere Thunderstorm WarningSGFCamden, Morgan30 min
Apr 23, 11:25 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon65 min
Apr 23, 11:34 PM CDTSevere Thunderstorm WarningSGFJasper71 min
Apr 23, 11:57 PM CDTSevere Thunderstorm WarningSGFDade63 min
Apr 24, 12:01 AM CDTSevere Thunderstorm WarningSGFLawrence70 min
Apr 24, 12:17 AM CDTSevere Thunderstorm WarningSGFNewton58 min
Apr 24, 12:39 AM CDTSevere Thunderstorm WarningSGFGreene, Polk36 min
Apr 24, 1:27 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence44 min
Apr 24, 1:48 PM CDTSevere Thunderstorm WarningSGFChristian, Stone51 min
Apr 24, 1:57 PM CDTSevere Thunderstorm WarningSGFMcDonald49 min
Apr 24, 2:00 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney60 min

Nearby

Flash Flood Warnings in Kansas, 2006Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.